It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-13-2008, 09:22 AM   #1
Newbie
(female)
 
Join Date: Nov 2008
Location: Seattle, WA, USA
Posts: 6
Shawnamarie HB User
Initially feeling worse with Armour?

Hi everyone,

My naturopath is trying to help me figure out what is wrong with my health. The latest blood tests showed my FSH to be at 3.004 so she suggested I try Armour Thyroid. I am only taking .5 gram, once each morning.

This morning was my second dose and I feel worse in some ways. Even yesterday, I was exhausted. I am still exhausted and then this morning I found that I feel a bit more constipated than usual. Do people sometimes feel worse initially with Armour before feeling better? Or is this a sign that I should stop taking it? I'm going to try getting in touch with my doctor later.

My general symptoms (which led her to consider thyroid issues) are: low energy, low blood pressure, MANY food and vitamin sensitivities, acne, constipation, and I'm sure there are more. I react to almost every vitamin or herb that is given to me to try to help with my acne, food sensitivity, constipation, and energy issues. I'm utterly confused. Also, I'm 31 and have been dealing with these symptoms for many years.

Thanks for any insight,
Shawna

 
Old 11-13-2008, 09:26 AM   #2
Newbie
(female)
 
Join Date: Nov 2008
Location: Seattle, WA, USA
Posts: 6
Shawnamarie HB User
Re: Initially feeling worse with Armour?

One more symptom that goes along with my vitamin intolerances... I have very low Vitamin D issues, but can't tolerate any forms of supplementation for it. Does this relate to thyroid issues?

 
Sponsors Lightbulb
   
Old 11-13-2008, 05:40 PM   #3
Newbie
(female)
 
Join Date: Nov 2008
Location: Seattle, WA, USA
Posts: 6
Shawnamarie HB User
Re: Initially feeling worse with Armour?

Maybe nobody has actually felt worse with Armour thyroid...

 
Old 11-13-2008, 06:22 PM   #4
Senior Member
(male)
 
Join Date: Feb 2007
Location: Fl
Posts: 263
wdiguy HB User
Re: Initially feeling worse with Armour?

Usually the boost of t3 which is in Armour makes you feel good at first. However, if your t3 levels and t 4 levels are off in someway the armour could be making you feel worse. Everyone is different so it may pass in a couple days. Do let your doctor know though. Also.... do you have your free t3 and free t4 levels w/ ranges?

 
Old 11-13-2008, 06:58 PM   #5
Newbie
(female)
 
Join Date: Nov 2008
Location: Seattle, WA, USA
Posts: 6
Shawnamarie HB User
Re: Initially feeling worse with Armour?

Quote:
Originally Posted by wdiguy View Post
Everyone is different so it may pass in a couple days. Do let your doctor know though. Also.... do you have your free t3 and free t4 levels w/ ranges?
Not any that are done recently, which would probably be good to have.

I have been doing some reading and found a website that described exactly what I have been feeling on the Armour. They say that a poor reaction to Armour (and other forms of thyroid support) can indicate adrenal insufficiency, and that this may need to be addressed before the thyroid can be helped.

I suppose I have more testing to do.

 
Old 11-13-2008, 11:39 PM   #6
Senior Member
(female)
 
Join Date: Feb 2004
Posts: 112
lu55 HB User
Re: Initially feeling worse with Armour?

I am another person who cannot tolerate vitamin D. I am on Armours and discovered that my D level is extremely low. My doc gave me a supplement, 5,000 IU, but it threw my thyroid into a tizzy. I had the same symptoms I had before I started on the Armours.

I tried to take a much lower dose (400) of D and build up to the recommended dose and, again, I had tremendous fatigue and total body pain.

Several days ago, my doc suggested that there is some connection between the thyroid and vitamin D--what he isn't exactly sure. However, he is concerned because my D level is so low. The game plan is that he will add vitamin D and regularly test my thyroid in an effort to see if there is, indeed, a connection.

Also, I had to slowly increase my dose of Armours. If you do not feel good, I would decrease the dose and slowly build up to the recommended dose.

I will keep you posted on how I do w/ the vitamin D and let you know what the blood test reveal regarding a connection with the thyroid (this makes sense because we are talking about hormones).



Quote:
Originally Posted by Shawnamarie View Post
One more symptom that goes along with my vitamin intolerances... I have very low Vitamin D issues, but can't tolerate any forms of supplementation for it. Does this relate to thyroid issues?

 
Old 11-14-2008, 05:19 AM   #7
Senior Member
(male)
 
Join Date: Feb 2007
Location: Fl
Posts: 263
wdiguy HB User
Re: Initially feeling worse with Armour?

Yes you will read that if your adrenal glands are sluggish and not working properly. The T3 in the Armour will not make you feel good but feel worse. This is because your adrenal glands cannot handle the T3 right now. You might want to do a 24 hr saliva test and see what your cortisol levels are.

 
Old 11-14-2008, 07:13 AM   #8
Newbie
(female)
 
Join Date: Nov 2008
Location: Seattle, WA, USA
Posts: 6
Shawnamarie HB User
Re: Initially feeling worse with Armour?

Quote:
Originally Posted by lu55 View Post
Also, I had to slowly increase my dose of Armours. If you do not feel good, I would decrease the dose and slowly build up to the recommended dose.

I will keep you posted on how I do w/ the vitamin D and let you know what the blood test reveal regarding a connection with the thyroid (this makes sense because we are talking about hormones).
Thanks, lu55. When I take Vitamin D it acts like a haywire hormone in my body, which makes sense because it is essentially a hormone.

I may just hold off on the Armour until I can get my adrenals in check. Not sure yet how to do that.

Keep me updated!

 
Old 11-14-2008, 07:15 AM   #9
Newbie
(female)
 
Join Date: Nov 2008
Location: Seattle, WA, USA
Posts: 6
Shawnamarie HB User
Re: Initially feeling worse with Armour?

Wdiguy, have you gone through this course of action yourself? I am curious to hear from people that have treated adrenal insufficiency and how that was for them.

Thanks!

Quote:
Originally Posted by wdiguy View Post
Yes you will read that if your adrenal glands are sluggish and not working properly. The T3 in the Armour will not make you feel good but feel worse. This is because your adrenal glands cannot handle the T3 right now. You might want to do a 24 hr saliva test and see what your cortisol levels are.

 
Old 11-14-2008, 06:05 PM   #10
Senior Member
(male)
 
Join Date: Feb 2007
Location: Fl
Posts: 263
wdiguy HB User
Re: Initially feeling worse with Armour?

Have tested adrenals with the STIM & Saliva. However my adrenals were fine. I just have done so much research with thyroid and other things cause I was feelling bad trying to figure out whats wrong.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Been on Armour, now feeling bad!! elenid Thyroid Disorders 2 01-16-2009 05:42 AM
Please Help - Feeling Hopeless -Adrenal +Thyroid Issues nervx Addison's Disease 12 11-25-2008 10:38 PM
Feeling good on 30 mg of Armour? (with positive antobodies) swraper Thyroid Disorders 1 10-01-2008 09:46 AM
Finally feeling good, but labs weren't so good. Advice? talbet0729 Thyroid Disorders 7 05-14-2008 06:52 AM
I Switched To Armour And Feeling Much Better builder Thyroid Disorders 20 03-20-2008 12:01 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (313), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:49 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!